Prednisone

Have been on pred for 4 weeks now down to 12mg since starting the pred I'm gradually feeling so much worse Breathing and so much pain in my right upper back around right rib cage area, upper back and shoulder. I take it in the morning and with in an hour I feel good but by mid afternoon I start to feel worse again. Do they work like that? Could pred make symptoms worse? ( no diagnosis of yet) resp spieacist said sensitivity pneumonitis but I'm not convinced. Another ct scan in Jan.

13 Replies

oldestnewest
  • Hi this doesn't sound right to me so I think you need to go back to your doctor and have a word. Don't take any chances with your lungs if you think something is wrong. A doctor once told me it is better to go and there be nothing wrong than not to and there is. Make an appointment asap. Let us know what happens. x

  • Thanks CAL Iv already done that, she gave me tablets for acid reflux 😖 Went to A&E and they said they wouldn't do another ct scan as I had one 4 weeks ago and got on coming up in January. I had taken pred so by time I got to see someone I wasn't feeling to bad, sats were 100% I dont know what's going on other than I'm feeling awful the mornings are the worst my whole rib cage feels so tight and heavy and breathing feels so restricted. Feel worse as the days go on and because my sats and lungs always sound clear they seem to think I'm ok.

  • Hi , I have also been told that I have hypersensitive pnemonitic , I have been prescribed mycrpheolate fetil for it I had a CT scan aaa bout 2 years ago and another in april this year and the consultant said it's 1 of 3 things but the treatment is the same for all 3 I have seen the ct scan and it shows all white on my lungs so I just call it the white thing on my lungs as without a byopsi he said they can't be a hundred percent another consultant called it pulmonary fibrosis . I don't know , apparently it has got slightly worse since my CT scan a year and a half ago and with the medication he said that it's not a quick fix and I have to get my blood checked evey month. let me know what your consultant gives you for pneumonitic

  • Thanks for the reply Loraine, I will definitely let you know I go, according to ct scan results it didn't appear to bad, he showed me and it was slight small marks in upper lung. How are you spirometer? Mine are normal which I'm suprised at. Are yours restricted/ obstructive. Do they know what might of caused yours? Also do you suffer upper back pain, worse when breathing is bad? Sorry for 20 questions please don't feel you need to answer all 😊 I'm just deprecate for some answers, as will you be, it's frustrating not having diagnosis. Hope your doing well xx

  • I agree with Coughalot, it doesn't sound right to me either. When I get that sort of pain it's usually an infection lurking. Go back to the doctors. Do you have inhalers too?

  • Thanks diesel. Iv had these pains for a good couple of months (had them when I had my last ct scan, they have just got soooo much worse. Iv ventolin and symbicort, but they only seem to work in the day when Iv taken pred, not before or later in afternoon. Although the resp specialist told me I didn't need them. My notes from ct scan said subtle ground glass opicities in both upper lobes, like respiratory bronculitiis often seen in some smokers but as id quit for a couple of month, and I was positive for allergies it could be sensitivity pneumonitis which he said seemed to be the tail end of it!! So results from ct scan don't seem to alarming although I'm feeling awful and so much worse

  • You could ring the BLF nurses on 03000 030 555 for help and advice. They are there Monday to Friday during office hours.

  • Hi I do find the that as the day goes on my breathing dose get worse normally early evening depending on the dose of prednisone that I am on .but my consultant says that the symbycort should help in the evening as that's my steroid inhaler that I use also i take unyphilione and singular tablets for my asthma and mycrpheolate which is similar to prednisone .

  • I'm sorry, Tinkz, whatever's going on with you sounds horrid and it must be hard for you not knowing why you feel like you do.

    I'm pretty sure it's not the steroids which are causing your symptoms but if you're reducing them they'll probably be less help as the dose you take gets lower.

    I'd definitely see you doctor again and try to get a bit of a plan to see you through Christmas and New Year.

    Take care, Sue x

  • If you are coughing a lot, the chest pain could be the result. Or, like me, the lining of your lungs could be inflamed causing the pain.

    I agree, see a doctor asap.

    Beth

  • I don't seem to cough to much, more constant throat clearing. What causes your inflammation Beth? My pain is all back no pains in chest

  • The inflammation in the airways can be caused by allergies, breathing in certain things that will irritate the lungs.

    Inflammation regarding the lining of the lungs is due to infections and can cause discomfort. I usually get an uncomfortable 'knot' in the left middle of my back (my left lung gives me the most problem). When that happens, using a heating pad helps.

    Your constant throat clearing could be due to post nasal drip.

    Beth

  • Thanks everyone. Im due to stop the pred today so aww how it goes, I'm so thankful to have this great site.

You may also like...